MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a transseptal puncture that the physician noticed air entering the sheath.The sheath was withdrawn and a new replacement device was used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One performer mullins guiding sheath was returned with biomatter present.The dilator was not included.There is a kink 7mm from the proximal end of the sheath and another kink 28cm from the proximal end.The rest of the sheath feels smooth and free of defects.A leak test was performed on the device.A hemostat was clamped at the very distal end of the sheath.Water was injected through the stop cock.Water leaked out of the top of the valve when a lot of pressure was applied with a 30ml syringe.The hemostat was then clamped towards the proximal end of the sheath and the test was repeated.Water again leaked out of the top of the valve.The device was not returned with a dilator so the leak test could not be performed with a dilator in place.No other leaks were observed anywhere on the device.The silicone disc was removed and inspected.The hole in the center of the disc appeared to go all of the way through.It is unknown if this damage occurred during the procedure or during leak testing the device.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a transseptal puncture to perform an atrial fibrillation ablation, the physician noticed air entering the sheath.The sheath was withdrawn and a new replacement device was used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6165789
Report Number1820334-2016-01465
Device Sequence Number377199
Product Code DYB
UDI-Device Identifier00827002081338
UDI-Public(01)00827002081338(17)190920(10)7289296
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-8.0-38-63-RB-MTS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1